MAUDE Adverse Event Report: GREINER BIO-ONE GMBH VACUETTE TUBE 5ML Z SERUM SEP CLOT ACTIVATOR RED CAP YELLOW RING 456300PS460; GREINER VACUATTE BLOOD COLLECTION TUBE

GREINER BIO-ONE GMBH VACUETTE TUBE 5ML Z SERUM SEP CLOT ACTIVATOR RED CAP YELLOW RING 456300PS460; GREINER VACUATTE BLOOD COLLECTION TUBE
Model Number 456073P
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 06/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).We have no further complaints on the material/batch.We have no further inventory of the material/batch.A review of production and quality records shows no deviations which could be related to the reported event.8/22- received 1 pc 456073p/b17043e5 for evaluation.The actual sample with which the incident occurred was not received.Sample was evaluated, according to gbo standard testing procedures, with regards to correct assembly, level mark, draw volume and additive content.Tube was verified to be correctly assembled and had the correct fill guide line position.Greiner fill mark provides a visual control opportunity for the phlebotomist and for the lab personnel to check for proper volume collection of specimen.No visual deviations (no damages to tube nor to cap) were observed.All parameters were found to be within tolerance and specification.Several qa/qc personnel were involved in the evaluation and no abnormalities were noted.The cap did not pop off at any point during the handling and evaluation of the customer returned sample.The complaint could not be confirmed.Further comments: in general, tubes should not be decapped and recapped.When filling tubes via a syringe/blood transfer unit (as indicated by the customer), please be sure to refer to the ifu and allow the blood to freely transfer into the tube.Do not press the plunger of the syringe and create positive pressure.The vacuum in the tube will draw the blood into the tube.We appreciate it being brought to our attention as we continuously strive to improve greiner products and services.
 
Event or Problem Description
Customer states nurse was gently rotating gold top tube of blood specimen back and forth while walking.Nurses advised that the top of the tube popped-off.Blood splattered onto the nurse's face including lip (but not in eyes or mouth), on neck, shirt, and right arm.Blood also sprayed on the floor.Nurse immediately washed all splattered areas of body with soap and water.Nurse was referred to hospital policy regarding employee exposure to blood-borne pathogens and sent the nurse to employee health.

Brand Name
VACUETTE TUBE 5ML Z SERUM SEP CLOT ACTIVATOR RED CAP YELLOW RING 456300PS460
Common Device Name
GREINER VACUATTE BLOOD COLLECTION TUBE
Manufacturer (Section D)
GREINER BIO-ONE GMBH
bad haller strasse 32
kremsmuenster, 4550
AU  4550
MDR Report Key9739247
Report Number8020040-2017-00008
Device Sequence Number1802420
Product Code JKA
UDI-Device Identifier39120017572894
UDI-Public39120017572894
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K983952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2018
Device Model Number456073P
Device Catalogue Number456073P
Device Lot NumberB17043E5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2017
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;